Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 13, NWS Blacksburg, VA

July 5, 2024Patrick County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2024, 2:15 PM EDT for Patrick County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2024, 2:15 PM EDT (18:15 UTC)
Expired
Jul 5, 2024, 8:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Patrick County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

040 
WGUS51 KRNK 051815
FFWRNK
VAC141-060015-
/O.NEW.KRNK.FF.W.0013.240705T1815Z-240706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
215 PM EDT Fri Jul 5 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Eastern Patrick County in southwestern Virginia...

* Until 815 PM EDT.

* At 215 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stuart...                          Patrick Springs...
  Buffalo Ridge...                   Critz...
  Charity...                         Fairy Stone State Park...
  Penns Store...

This includes the following streams and drainages...
  Goblintown Creek, Grays Fork, Joint Crack Creek, Jacks Creek, Bull 
  Mountain Fork, Dan River, Elk Creek, Little Dan River, Hughes 
  Creek, Anglin Branch, Ivy Creek, Jackson Branch, Blackberry Creek, 
  Hookers Creek and Koger Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3680 8025 3686 8018 3685 8010 3685 8008
      3684 8007 3683 8007 3681 8006 3679 8006
      3678 8009 3676 8009 3675 8009 3674 8008
      3672 8009 3668 8008 3666 8006 3664 8006
      3660 8005 3657 8039 3665 8041

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

16
2 follow-up statements
904 
WGUS71 KRNK 051908
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
308 PM EDT Fri Jul 5 2024

VAC141-060015-
/O.CON.KRNK.FF.W.0013.000000T0000Z-240706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Patrick VA-
308 PM EDT Fri Jul 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR EASTERN PATRICK COUNTY...

At 308 PM EDT, Doppler radar indicated the thunderstorms that 
produced between 1.5 and 2 inches of rain within an hour earlier 
this afternoon have exited the warned area, leaving only light to 
moderate rain. Runoff from the heavy rain will continue to collect 
in the local creeks and streams, and may push some of them out of 
their banks, and across nearby roadways.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Stuart...                          Patrick Springs...
Buffalo Ridge...                   Critz...
Charity...                         Fairy Stone State Park...
Penns Store...

This includes the following streams and drainages...
  Goblintown Creek, Grays Fork, Joint Crack Creek, Jacks Creek, Bull 
  Mountain Fork, Dan River, Elk Creek, Little Dan River, Hughes 
  Creek, Anglin Branch, Ivy Creek, Jackson Branch, Blackberry Creek, 
  Hookers Creek and Koger Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3680 8025 3686 8018 3685 8010 3685 8008
      3684 8007 3683 8007 3681 8006 3679 8006
      3678 8009 3676 8009 3675 8009 3674 8008
      3672 8009 3668 8008 3666 8006 3664 8006
      3660 8005 3657 8039 3665 8041

FLASH FLOOD...RADAR INDICATED

$$

16
560 
WGUS71 KRNK 060020
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
820 PM EDT Fri Jul 5 2024

VAC141-060030-
/O.EXP.KRNK.FF.W.0013.000000T0000Z-240706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Patrick VA-
820 PM EDT Fri Jul 5 2024

...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN PATRICK COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

Please send your reports of flooding, including mudslides or flooded 
roads, to the National Weather Service by calling toll free at 1...8 
6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on 
the National Weather Service Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3680 8025 3686 8018 3685 8010 3685 8008
      3684 8007 3683 8007 3681 8006 3679 8006
      3678 8009 3676 8009 3675 8009 3674 8008
      3672 8009 3668 8008 3666 8006 3664 8006
      3660 8005 3657 8039 3665 8041

$$

AB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:45 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 5, 1:45 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
145 PM EDT Fri Jul 5 2024

.SYNOPSIS...
High pressure offshore will continue to keep muggy conditions
around through tonight, with heat indices exceeding 100 degrees
in the Piedmont. A front is going to reach Ohio/TN Valleys this
afternoon and several impulse will lead to scattered to numerous
thunderstorms. This front will pass across the Mid-Atlantic by
Saturday night into early Sunday. Spotty showers and
thunderstorms will remain in the forecast for early next week as
an upper level trough develops over the central United States.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 125 PM EDT Friday...

Key Messages:

1) Heat Advisory remains in effect this afternoon/evening for
our foothill and piedmont including Roanoke/Lexington, VA.

2) Strong to severe storms possible this afternoon and evening with
the main threat being damaging winds. Greater chances in the
mountains.

Expect an unstable/humid airmass this afternoon. With plenty of
sunshine this morning, SBCAPEs are forecast to reach 2000-3000
J/kg by mid afternoon across southern VA into NC. There is a
convective system moving across central KY into Mid TN this
morning with an associated MCV. This piece of energy should
reach our mountains by mid afternoon and push into the piedmont
by later in the afternoon. Enough instability and high pwats to
bring a damaging wind threat for any storms that form or move in
this afternoon. Majority of convective allowing models have
storms arriving in our mountains between noon-2pm, then better
chances will be in the 3pm-9pm time frame. Better coverage still
looks across our mountains of SW VA/southern WV into NC, with
less in the piedmont.

High-res models are favoring storms remaining scattered into
late evening over the mountains.

The heat advisory remains with values already hitting 105 or
higher in Brookneal VA and getting close elsewhere east of the
Blue Ridge.

Front expected to push into the Piedmont by late tonight and end
any showers though could see lingering showers in the mountains
into Sat morning. At the same time, winds weaken allow for fog
formation, some of it becoming dense, but given potential cloud
cover and if/where it rains will be patchy dense.

Trends in the models showing a further east/south push to the
deeper moisture but still enough low level moisture and upper
shortwave energy to produce scattered showers/storms Saturday
afternoon southeast of I-81.

After today's heat/humidity, some reprieve at least across the
mountains/foothills for Saturday as dewpoints drop into the 60s.

Muggy tonight with lows in the upper 60s to mid 70s, then
another very warm to hot day Saturday but again dewpoints to
take some bite out of the heat, with 80s in the mountains, to
lower to mid 90s east. Heat indices could be around 100 or so
southeast of a Buckingham to Danville to Greensboro line.

Confidence in the near term is moderate on storm coverage
through Saturday and severe threat, but higher on
temps/sky/winds.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1215 PM EDT Friday...

Key Messages:

1. A cold front will bring slightly drier air, limiting showers and
thunderstorms to areas mainly south of Highway 460.

2. Slightly cooler temperatures expected for this weekend, though
these will still be near to slightly above normal.

Looking to Saturday night, weather forecast models are in decent
agreement that a cold front will make slow progress eastward across
central Virginia, where it will gradually stall as it loses its push
of cooler drier air from the northwest. Difficult at this point to
determine where the front will eventually stall. Regardless, it is
expected to remain both close enough and shallow enough to support
lingering showers and thunderstorms through Sunday night, mainly for
areas to the south of Highway 460. Because of light steering winds,
whatever activity that does develop has the potential to produce a
few heavy/prolonged downpours that may result in localized flooding
issues. Enough dry air will be present north of Highway 460 to limit
any coverage of rainfall to isolated pockets at best.

By Monday however, the front will begin to lose its characteristics
and fade/wash out as low pressure passes across the Great Lakes,
dragging another cold front across the lower Ohio River Valley.
Southerly wind flow will increase in response to the area of
low pressure, carrying deeper moisture from the Gulf of Mexico
northward. This will allow for coverage of spotty showers and
storms to expand further northward to include southeast West
Virginia through the southern Shenandoah Valley.

Temperatures will remain near to slightly above normal through the
period.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1230 PM EDT Friday...

Key Messages:

1. Warmer than normal temperatures with daily storms next week.

Spotty showers and thunderstorms will develop each afternoon through
the middle of the next workweek as a cold front approaches from the
west on Tuesday and eventually stalls somewhere across the Mid-
Atlantic. Coverage of showers and thunderstorms looks highest for
Tuesday as an upper level disturbance passes across the central
Appalachians. Precipitable water values will remain abnormally high
through the period, ranging from 1.7 inches to as high as 2.2 inches
for much of the area, which would support the potential for heavy
downpours, especially from the slower-moving cells.

Warmer than normal temperatures are expected Tuesday and Wednesday.
Near normal temperatures are possible for Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Friday...

Mainly VFR through this afternoon, except when any storms move
over a TAF site. Best chance of TSRA 18z-00z especially from
LWB-ROA-DAN and southwest of this line.

Tonight, SHRA/TSRA will continue to affect mainly BLF and LWB as
a front nears. Expect another night where fog develops where it
rained, with higher confidence of sub-VFR, possibly LIFR at
LWB/BCB/BLF, but even with moisture rich environment have fog at
ROA/LYH/DAN as well.

Fog lifts after 12z Saturday with VFR expected. Any
shower/storms will be in the afternoon and generally southeast
of a line from FVX-MTV.

Average confidence in the above forecast.

AVIATION OUTLOOK...

Some lingering showers and sub-VFR possible Saturday evening in
the DAN area. Fog possible through the period in the early
mornings. The pattern stays unsettled such that daily chances
for storms exists. Thinking mainly VFR but sub-VFR when it
storms and any late night fog.

Confidence is moderate for the extended aviation outlook.

&&

.CLIMATE...
As of 300 AM EDT Friday...

Record highs and warmest lows temperatures for July 5th.

Friday 07/05/2024
Site  MaxT Year  HiMin Year
KBLF    93 1948    71 1969
KDAN   103 1919    76 1926
KLYH    98 2012    75 1900
KROA   100 1999    76 2012
KRNK    94 1930    78 1949

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ022>024-
     032>035-043>047-058-059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ003>006-020.
WV...None.

&&

SYNOPSIS...SH/WP
NEAR TERM...WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...SH/WP
CLIMATE...RCS/SH
Hazardous weather outlook, Jul 5, 12:13 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1213 PM EDT Fri Jul 5 2024

NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-061615-
Surry-Stokes-Rockingham-Caswell-Yadkin-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
1213 PM EDT Fri Jul 5 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, a few thunderstorms this afternoon and evening could be
strong to severe, with damaging winds and excessive rainfall the
main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered showers and thunderstorms are expected Saturday. A few may
produce heavy downpours, with localized flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ010>020-WVZ044-061615-
Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Monroe-
1213 PM EDT Fri Jul 5 2024

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and evening could be strong to severe.
Damaging winds are the main threat. Localized flooding from heavy
downpours will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ007-009-WVZ042-043-507-508-061615-
Tazewell-Smyth-Mercer-Summers-Eastern Greenbrier-Western Greenbrier-
1213 PM EDT Fri Jul 5 2024

...SEVERE THUNDERSTORM WATCH 506 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms this afternoon and evening could be strong to severe.
Damaging winds are the main threat. Localized flooding from heavy
downpours will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 5, 1:03 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
103 PM EDT Fri Jul 5 2024

NCZ003-VAZ016-051730-
Surry NC-Carroll VA-
103 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN SURRY AND SOUTH CENTRAL CARROLL COUNTIES THROUGH 130 PM
EDT...

At 103 PM EDT, Doppler radar was tracking a strong thunderstorm over
Low Gap, or near Bottom, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Airy...
Bottom...
Cana...
Pine Ridge...
Toast...
Lambsburg...
and Cumberland Knob.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3644 8091 3654 8092 3656 8086 3656 8084
      3657 8083 3660 8075 3661 8062 3650 8062
TIME...MOT...LOC 1703Z 244DEG 9KT 3651 8084

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AB
Special weather statement, Jul 5, 2:11 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
211 PM EDT Fri Jul 5 2024

NCZ002-003-019-051845-
Surry NC-Wilkes NC-Alleghany NC-
211 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT
EASTERN ALLEGHANY...NORTHWESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA THROUGH 245 PM EDT...

At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Abshers, or near Traphill, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Traphill...
Mountain Park...
Roaring Gap...
Stone Mountain State Park...
Abshers...
Cumberland Knob...
and Glade Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Virginia.

&&

LAT...LON 3638 8121 3656 8095 3656 8091 3647 8083
      3634 8081 3628 8115
TIME...MOT...LOC 1810Z 241DEG 15KT 3637 8110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:03 PM EDTSevere Thunderstorm WarningRNKPatrick42 min
Jul 5, 2:45 PM EDTSpecial Weather StatementRNKCity of Martinsville30 min
Jul 5, 2:49 PM EDTSevere Thunderstorm WarningRNKTazewell41 min
Jul 5, 2:49 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville41 min
Jul 5, 3:09 PM EDTSpecial Weather StatementRNKCarroll, City of Galax36 min
Jul 5, 3:30 PM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Pulaski, Wythe, City of Galax3 hr
Jul 5, 3:40 PM EDTSpecial Weather StatementRNKBland35 min
Jul 5, 3:46 PM EDTSevere Thunderstorm WarningRNKBland, Giles29 min
Jul 5, 4:04 PM EDTSpecial Weather StatementRNKMontgomery26 min
Jul 5, 4:04 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford41 min
Jul 5, 4:22 PM EDTSpecial Weather StatementRNKBotetourt23 min
Jul 5, 4:23 PM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell3 hr
Jul 5, 4:25 PM EDTSpecial Weather StatementRNKGrayson35 min
Jul 5, 4:31 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Roanoke44 min
Jul 5, 4:44 PM EDTSevere Thunderstorm WarningRNKPatrick25 min
Jul 5, 4:46 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem44 min
Jul 5, 4:56 PM EDTAreal Flood AdvisoryRNKMontgomery3 hr
Jul 5, 4:57 PM EDTSpecial Weather StatementRNKPulaski33 min
Jul 5, 5:02 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem4 hr
Jul 5, 5:09 PM EDTSpecial Weather StatementRNKAppomattox36 min
Jul 5, 5:24 PM EDTSpecial Weather StatementRNKCraig36 min
Jul 5, 5:32 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville28 min
Jul 5, 5:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington42 min
Jul 5, 5:34 PM EDTFlash Flood WarningRNKAlleghany, Botetourt, Craig4 hr
Jul 5, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick40 min
Jul 5, 6:13 PM EDTSpecial Weather StatementRNKHalifax32 min
Jul 5, 6:16 PM EDTSpecial Weather StatementRNKCarroll, Patrick29 min
Jul 5, 6:18 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jul 5, 6:19 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax41 min
Jul 5, 6:32 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, City of Covington2 hr
Jul 5, 6:58 PM EDTSpecial Weather StatementRNKCharlotte32 min

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.